Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 35, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Dec 2, 2008, 4:25 AM CST for 7 counties in North Dakota. It took effect at Dec 2, 2008, 9:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2008, 4:25 AM CST (10:25 UTC)
- In effect from
- Dec 2, 2008, 9:00 AM CST
- Expired
- Dec 2, 2008, 3:35 PM CST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, McHenry County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 021025 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 425 AM CST TUE DEC 2 2008 ...WIND ADVISORY TODAY FOR NORTH CENTRAL NORTH DAKOTA... .A STRONG LOW PRESSURE SYSTEM OVER MANITOBA THIS MORNING WILL MOVE EAST INTO ONTARIO THIS EVENING. A COLD FRONT THAT EXTENDED FROM THE LOW ACROSS NORTHWESTERN NORTH DAKOTA THIS MORNING IS FORECAST TO SWEEP ACROSS THE STATE TODAY. STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE LOW. THE STRONGEST WINDS WILL OCCUR IN MANITOBA AND NORTHERN NORTH DAKOTA. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE FROM STANLEY AND KENMARE...TO MINOT AND BOTTINEAU...TO ROLLA AND RUGBY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING ACROSS NORTH CENTRAL NORTH DAKOTA TODAY. THE WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO WESTERN ONTARIO. NDZ002>005-010>013-021830- /O.NEW.KBIS.WI.Y.0035.081202T1500Z-081203T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY 425 AM CST TUE DEC 2 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. EXPECT NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE FROM STANLEY AND KENMARE...TO MINOT AND BOTTINEAU...TO ROLLA AND RUGBY. THE WINDS ARE EXPECTED TO SUBSIDE BY EVENING AS THE LOW PRESSURE SYSTEM MOVES INTO WESTERN ONTARIO. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JV
2 follow-up statements
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
000 WWUS73 KBIS 022135 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 335 PM CST TUE DEC 2 2008 ...WINDS DIMINISHING OVER CENTRAL NORTH DAKOTA... .THE WINDS HAVE DIMINISHED LATE THIS AFTERNOON AND THE WIND ADVISORY HAS BEEN CANCELLED FOR NORTH CENTRAL NORTH DAKOTA. NDZ002>005-010>013-022245- /O.CAN.KBIS.WI.Y.0035.000000T0000Z-081203T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY 335 PM CST TUE DEC 2 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND ADVISORY. THE WINDS HAVE DIMINISHED AND THE WIND ADVISORY HAS BEEN CANCELLED FOR THE REMAINDER OF THE AFTERNOON. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:45 AM CST, 40 minutes earlier.
Area forecast discussion, Dec 2, 3:45 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 345 AM CST TUE DEC 2 2008 .SHORT TERM...TODAY THROUGH THURSDAY NIGHT... FORECAST CHALLENGES IN THE SHORT TERM ARE WINDS AND TEMPERATURE TRENDS TODAY. CLIPPER/LOW CENTER WAS CURRENTLY OVER NORTHERN LAKE WINNIPEG AND THE COLD FRONT EXTENDED FROM THE LOW CENTER ACROSS NORTHWESTERN NORTH DAKOTA. IT WAS APPROACHING MINOT AND IS AROUND DICKINSON AND BOWMAN/HETTINGER. TEMPERATURES WERE IN THE UPPER 30S AND LOWER 40S AHEAD AND JUST BEHIND THE FRONT...AND ARE EXPECTED TO FALL DURING THE DAY TODAY. MEANWHILE TEMPERATURES OVER MY EASTERN COUNTIES ARE RISING...AND SHOULD DO SO UNTIL JUST AFTER THE COLD FRONT PASSES THROUGH. EXPECT THE FRONT TO GO THROUGH BISMARCK/TURTLE MOUNTAINS AROUND 6AM TODAY AND THROUGH JAMESTOWN AROUND 9AM CST. WINDS ARE EXPECTED TO BE HIGHEST IN MY NORTH CENTRAL/NORTHEAST COUNTIES...WHICH ARE CLOSER TO THE CENTER OF THE LOW AND BEST PRESSURE GRADIENT IS THERE. H850 WINDS OF AROUND 40 KNOTS EXPECTED TO TRANSLATE TO THE SURFACE AT TIMES...AND EXPECT WINDS TO REACH WIND ADVISORY CRITERIA FROM AROUND 9AM THROUGH AT LEAST MID AFTERNOON. WILL ISSUE A WIND ADVISORY 9 AM THROUGH 6 PM...AND DAY SHIFT CAN DECIDE TO EITHER CANCEL BY THE 4 PM FORECAST ISSUANCE OR KEEP IT GOING UNTIL 6 PM. BY 6 PM THE CLIPPER CENTER IS FORECAST TO BE IN WESTERN ONTARIO AND THE COLD ADVECTION THAT IS QUITE STRONG DURING THE DAYTIME BEGINS TO EASE UP BY EVENING. HENCE WINDS SHOULD DROP BELOW ADVISORY CRITERIA BY EVENING. REGARDING PRECIP TYPE TODAY...FORECAST NAM AND GFS BUFR SOUNDINGS INDICATE ONLY THE FAR NORTHWEST SHOULD SEE ALL SNOW. THE SOUTHEAST COUNTIES WOULD BE FREEZING RAIN OR RAIN THIS MORNING AND SNOW THIS AFTERNOON. THOSE COUNTIES IN BETWEEN WOULD BE RAIN OR SNOW THIS MORNING AND ALL SNOW THIS AFTERNOON. HOWEVER...REGARDING CHANCES OF PRECIP...MODELS HAVE BACKED OFF ON MEASURABLE PRECIP TODAY OVER MUCH OF THE FORECAST AREA. THE EXCEPTION IS IN THE FAR SOUTHWEST...WHERE SHORTWAVE ENERGY MOVES ACROSS MONTANA/WYOMING AND INTO WESTERN SOUTH DAKOTA - JUST CLIPPING SOUTHWESTERN NORTH DAKOTA. EXPECTING SOME MEASURABLE WATER EQUIVALENT AMOUNTS OF A FEW HUNDREDTHS OF AN INCH THIS MORNING AND UP TO A TENTH OF AN INCH THIS AFTERNOON. THIS TRANSLATES INTO A TRACE TO HALF AN INCH OF SNOW THIS MORNING (SOME MAY FALL AS RAIN BEFORE CHANGING TO SNOW THIS MORNING) AND 1/2 TO 1 INCH THIS AFTERNOON IN THE FAR SOUTHWESTERN COUNTIES. SO...BASICALLY 1/2 INCH TO 1 1/2 INCHES TODAY IN THE FAR SOUTHWEST. IN THE SHORT TERM FORECAST PERIOD...AFTER TODAY THE FORECAST AREA WILL SEE A CONTINUOUS NORTHWEST WIND WITH COLD ADVECTION THROUGH THURSDAY NIGHT. A LARGE COLD HIGH PRESSURE DOME WILL SLIDE OUT OF THE LEE OF THE CANADIAN ROCKIES AND REACH SOUTH DAKOTA BY THURSDAY AFTERNOON AND THE CENTRAL PLAINS NEAR MISSOURI BY FRIDAY MORNING. EXPECTING LOWS TONIGHT FROM 5 TO 15 ABOVE AND HIGH TEMPERATURES ON WEDNESDAY AND THURSDAY IN THE TEENS. LOWS IN THE SINGLE DIGITS FOR WEDNESDAY AND THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH MONDAY MAIN PROBLEM IN THE DAY 4-5 PERIOD WILL BE SMALL PRECIPITATION CHANCES AND TEMPERATURES. WE REMAIN IN A NORTHWEST FLOW PATTERN WITH AN UPPER RIDGE TO OUR WEST AND A TROUGH TO OUR EAST. A WEAK SYSTEM SLIDES ACROSS THE REGION ON FRIDAY. THE ECMWF IS A BIT FARTHER SOUTH AND WEST WITH THIS SYSTEM...TRACKING THE SURFACE LOW THROUGH NORTHEAST NORTH DAKOTA...WHILE THE GFS KEEPS THE SURFACE LOW NORTH OF THE STATE. EITHER SCENARIO WOULD BRING A SLIGHT CHANCE OF LIGHT SNOW IN THE COLD ADVECTION BEHIND THE SYSTEM...MOST LIKELY FRIDAY AFTERNOON THROUGH FRIDAY EVENING. CURRENT FORECAST HAS A BROAD BRUSH OF SLIGHT CHANCE POPS FRIDAY AND FRIDAY NIGHT...AND WILL CONTINUE WITH THIS TREND. AS WE GET CLOSER TO FRIDAY WE MAY BE ABLE TO REFINE POP TIMING AND PLACEMENT A BIT. COLD HIGH PRESSURE WILL DROP SOUTH OVER THE REGION BEHIND THE EXITING LOW PRESSURE SYSTEM. THIS SHOULD CLEAR THINGS OUT OVER MOST OF THE CWA ON SATURDAY. THE EXCEPTION LOOKS TO BE THE FAR WEST AS ANOTHER SHORTWAVE MOVING OVER THE WESTERN RIDGE WILL PRODUCE SOME WARM ADVECTION CLOUDINESS AND LIGHT PRECIPITATION IN THE FAR WEST ON SATURDAY...AND WILL MOVE INTO CENTRAL NORTH DAKOTA SATURDAY NIGHT. AGAIN...WITH THE MAIN SYSTEM WELL TO THE NORTH...IT LOOKS LIKE ANOTHER SLIGHT CHANCE EVENT THIS FAR OUT. PREVIOUS FORECAST HAD A GOOD HANDLE ON THIS SO NO SIGNIFICANT CHANGES TO GOING POPS SATURDAY AND SATURDAY NIGHT. WE DID ADJUST MAX/MIN TEMPERATURES A BIT LOWER ON SATURDAY AND SATURDAY NIGHT AS COLD SURFACE HIGH SLIDES SOUTH. BIGGEST CHANGES WERE IN THE NORTHEAST HALF OF THE CWA. LATE IN THE EXTENDED PERIOD...A SERIES OF SYSTEM WILL LIKELY BRING PERIODIC CHANCES OF LIGHT PRECIPITATION THROUGH THE MIDDLE OF NEXT WEEK. BEYOND THE EXTENDED PERIOD...BY LATE WEEK BOTH THE GFS AND ECMWF INDICATE COLDER TEMPERATURES...WITH THE GFS BRINGING VERY COLD 85H TEMPERATURES INTO THE REGION BY LATE IN THE WORK WEEK. THE ECMWF KEEPS THE VERY COLD AIR FARTHER NORTH. && .AVIATION... MAIN FORECAST PROBLEM TODAY WILL BE WINDS AND MVFR CIGS. CURRENTLY SURFACE LOW PRESSURE IS SITUATED OVER NORTHERN LAKE WINNEPEG...AND IS FORECAST TO MOVE JUST SOUTH OF EAST DURING THE DAY. STRONGEST WINDS AND BEST PRECIPITATION CHANCES WILL REMAIN TO THE NORTH. BUT THERE IS AN AREA OF MVFR CLOUDINESS AND LIGHT SNOW CURRENTLY OVER CENTRAL PORTIONS OF SASKATCHEWAN. THIS WILL DROP SOUTHEAST ACROSS THE FORECAST AREA TODAY. AN UPPER LEVEL DISTURBANCE TRACKING THROUGH THE NORTHERN ROCKIES THIS MORNING WILL BRING A LITTLE HIGHER PRECIPITATION CHANCES TO THE SOUTHWEST TODAY...BUT THINK CIGS SHOULD HOLD ABOVE IFR HERE AS WELL. WILL CLEAR THINGS OUT THIS EVENING FROM NORTHWEST TO SOUTHEAST. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR NDZ002>005-010>013. && JV/TWH
Hazardous weather outlook, Dec 1, 5:22 AM CST, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 522 AM CST MON DEC 1 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021130- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 522 AM CST MON DEC 1 2008 /422 AM MST MON DEC 1 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF LIGHT FREEZING RAIN AFTER MIDNIGHT...WITH A MIX OF RAIN AND SNOW POSSIBLE FAR WEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY WITH A CHANCE OF FREEZING RAIN...RAIN..OR SNOW TUESDAY MORNING...AND SCATTERED SNOW SHOWERS TUESDAY AFTERNOON AND NIGHT. TURNING COLDER WITH HIGHS WEDNESDAY AND THURSDAY IN THE TEENS AND LOWER 20S MORNING LOWS MAINLY IN THE SINGLE DIGITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JV
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.